[Skip to Navigation]
Article
October 1938

TREATMENT OF ERYTHEMA MULTIFORME EXSUDATIVUM WITH SULFANILAMIDE: Report of a Case

Author Affiliations

Edgewater, N. J. Associate Dermatologist, Englewood Hospital, Englewood, N. J.

Arch Derm Syphilol. 1938;38(4):623. doi:10.1001/archderm.1938.01480160115015

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

It is still unsettled whether the cause of erythema multiforme exsudativum is a toxemia or a microbic infection. The fact that in some cases reported in the literature streptococci have been suspected as the cause of this disease prompted me to try using sulfanilamide in a case of erythema multiforme which came under my observation.

REPORT OF CASE  R. W., a boy aged 14, was first seen by me on June 23, 1938. He stated that on June 21 he went swimming in a river. The following day he complained to his mother of general malaise, and on June 23 the eruption appeared. This consisted of flat-topped, disk-shaped papules, with a distinctly elevated and well defined marginal band; in some places these coalesced to form large circinate patches. They were pink or red and involved the face, neck, chest, back, buttocks, arms and legs. The oral mucosa was not

First Page Preview View Large
First page PDF preview
First page PDF preview
Add or change institution
×